Please use this identifier to cite or link to this item:
Scopus Web of ScienceĀ® Altmetric
Type: Journal article
Title: Ion mediated crosslink driven mucous swelling kinetics
Author: Sircar, S.
Roberts, A.
Citation: Discrete and Continuous Dynamical Systems Series B: a journal bridging mathematics and sciences, 2016; 21(6):1937-1951
Publisher: American Institute of Mathematical Sciences
Issue Date: 2016
ISSN: 1553-524X
Statement of
Sarthok Sircar, Anthony Roberts
Abstract: We provide qualitative predictions on the rheology of mucus of healthy individuals (Wild Type or WT-mucus) versus those infected with Cystic Fibrosis (CF-mucus) using an experimentally guided, multi-phase, multi-species ionic gel model. The theory which accounts for mucus (as polymer phase), water (as solvent phase) and ions, H+, Na+ and Ca2+, is linearized to study the hydration of spherically symmetric mucus gels and calibrated against the experimental data of mucus diffusivities. Near equilibrium, the linearized form of the solution reduces to an expression similar to the well known kinetic theory of neutral gels. Numerical studies reveal that the Donnan potential is the dominating mechanism driving the mucus swelling/deswelling transition. However, the altered swelling kinetics of the Cystic Fibrosis infected mucus is not merely governed by the hydroelectric composition of the swelling media, but also due to the altered movement of electrolytes as well as due to the defective properties of the mucin polymer network.
Rights: Each of the Journals, Articles and their partial content, including abstracts, is copyright of AIMS or are made available under licence and is subject to all applicable copyright, database protection and other rights of the copyright owners and publishers under the laws of USA and other countries. Copyright notices in the Journals, Articles, or abstracts may not be removed, obscured, or modified in any way. You shall claim no ownership by reason of your use of or access to the Journals, Articles or abstracts.
DOI: 10.3934/dcdsb.2016030
Published version:
Appears in Collections:Aurora harvest 8
Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.